Alert archive / California / Wind Advisories in 2008
Wind Advisory 69, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 30, 2008, 12:44 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 30, 2008, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 12:44 AM PDT (07:44 UTC)
- In effect from
- Apr 30, 2008, 11:00 AM PDT
- Expired
- May 1, 2008, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 300744 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1244 AM PDT WED APR 30 2008 CAZ055-056-058-060>062-301545- /O.NEW.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1244 AM PDT WED APR 30 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS THIS LATE THIS MORNING INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ MACKECHNIE
6 follow-up statements
000 WWUS76 KSGX 301209 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 508 AM PDT WED APR 30 2008 CAZ055-056-058-060>062-302015- /O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 508 AM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ MACKECHNIE
000 WWUS76 KSGX 301256 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 556 AM PDT WED APR 30 2008 CAZ055-056-058-301700- /O.NEW.KSGX.FG.Y.0007.080430T1256Z-080430T1700Z/ /O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 556 AM PDT WED APR 30 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. A DEEP MARINE LAYER WILL CAUSE AREAS OF DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE THROUGH 10 AM. THIS WILL AFFECT DRIVING CONDITIONS ON ROADS AND HIGHWAYS INCLUDING INTERSTATE 15 THROUGH CAJON PASS AND INTERSTATE 8 IN SAN DIEGO COUNTY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ057-301700- /O.NEW.KSGX.FG.Y.0007.080430T1256Z-080430T1700Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 556 AM PDT WED APR 30 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. A DEEP MARINE LAYER WILL CAUSE AREAS OF DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE THROUGH 10 AM. THIS WILL AFFECT DRIVING CONDITIONS ON ROADS AND HIGHWAYS INCLUDING THE ORTEGA HIGHWAY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ060>062-301700- /O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 556 AM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ SCV/DA
000 WWUS76 KSGX 301641 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 941 AM PDT WED APR 30 2008 CAZ055-056-058-010045- /O.EXP.KSGX.FG.Y.0007.000000T0000Z-080430T1700Z/ /O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 941 AM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ057-301745- /O.EXP.KSGX.FG.Y.0007.000000T0000Z-080430T1700Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 941 AM PDT WED APR 30 2008 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. $$ CAZ060>062-010045- /O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 941 AM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ SCV
000 WWUS76 KSGX 302027 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PDT WED APR 30 2008 CAZ055-056-058-060>062-010600- /O.CON.KSGX.WI.Y.0069.000000T0000Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 127 PM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ SCV
000 WWUS76 KSGX 010310 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 810 PM PDT WED APR 30 2008 CAZ055-056-058-060>062-011200- /O.CON.KSGX.WI.Y.0069.000000T0000Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 810 PM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS INTO EARLY THURSDAY MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED. $$ MACKECHNIE
000 WWUS76 KSGX 011226 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 526 AM PDT THU MAY 1 2008 ...THE WIND ADVISORY FOR THE MOUNTAINS AND DESERTS HAS EXPIRED... CAZ055-056-058-060>062-011330- /O.EXP.KSGX.WI.Y.0069.000000T0000Z-080501T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 526 AM PDT THU MAY 1 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL CONTINUE TO DECREASE AND BECOME MORE LOCALIZED THE NEXT FEW HOURS. $$ MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 9:20 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 29, 9:20 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT TUE APR 29 2008
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVING ACROSS THE GREAT BASIN WILL BRING
MORE COOLING WEDNESDAY. IT WILL ALSO BRING ANOTHER DAY OF STRONG
WINDS IN THE MOUNTAINS AND DESERTS. WEAK RIDGING THURSDAY AND FRIDAY
WILL BRING LIGHTER WINDS AND SLIGHT WARMING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE MARINE LAYER WAS 1000 FEET DEEP AT 12Z THIS MORNING AND HAD
INCREASED TO 2300 FEET AT 00Z. COASTAL CLOUDS SURGED INTO THE SAN
DIEGO VALLEYS THIS EVENING WILL SPREAD INTO THE INLAND EMPIRE AS THE
MARINE LAYER DEEPENS TO 3500 FT. DRIZZLE IS POSSIBLE EARLY
WEDNESDAY...AS IS DENSE FOG ON THE LOWER COASTAL SLOPES.
A THICK OVERCAST IN THE MORNING WILL RESULT IN ONLY PARTIAL CLEARING
IN THE AFTERNOON. GIVEN THE DEPTH OF THE MOIST LAYER WE COULD VERY
WELL SEE A REVERSE CLEARING PATTERN WHERE SKIES CLEAR MORE QUICKLY
OVER THE COASTAL ZONES THAN THE INLAND VALLEYS.
THE WINDS IN THE DESERTS WERE STRONG THIS AFTERNOON. THEY WILL BE
STRONGER TOMORROW. ONSHORE GRADIENTS STRENGTHEN BY 4 MB, THE WINDS
ALOFT WILL BE A LITTLE STRONGER, AND THE POST FRONTAL SUBSIDENCE AND
COLD AIR ADVECTION WILL TRANSPORT THIS WIND ENERGY TOWARD THE
SURFACE. WIND ADVISORIES WILL LIKELY BE NEEDED IN THE DESERTS AND
MOUNTAINS WEDNESDAY AFTERNOON AND EVENING.
THE OTHER BIG STORY WAS THE 10 TO 20 DEGREES OF COOLING FROM THE
MOUNTAINS TO THE COAST TODAY. THE BIGGEST DECREASES OCCURRED AT
FULLERTON (98 MONDAY...77 TODAY) AND OCEANSIDE (88 TO 68). THE
DESERTS WERE STILL QUITE WARM. THERMAL REACHED 101...THEIR HIGHEST
TEMPERATURE IN THE PAST 10 DAYS. EXPECT IT TO BE 10 DEGREES LOWER
WEDNESDAY.
THE MARINE LAYER WILL BEGIN TO DECREASE THURSDAY AFTERNOON FROM WEAK
RIDGING ALOFT...CONTINUING THROUGH FRIDAY WHEN TEMPS WARM SEVERAL
DEGREES IN ALL AREAS.
LONG RANGE PROGS SHOW TROFFING THROUGH THE WEEKEND FOR COOLER
WEATHER. THE TRACK OF ECMWF AND GFS MODELS IS OVER INTERIOR
CALIFORNIA...NOT THE BEST FOR SHOWERS OVER SOCAL. A MORE WESTERLY
TRAJECTORY WOULD BE MORE FAVORABLE PRECIP. WILL MONITOR MODEL TRENDS
THE NEXT TWO DAYS.
&&
.AVIATION...
300330Z...A DEEPENING MARINE LAYER WAS APPROACHING 2500 FT AT 03Z
AND WILL CONTINUE TO RISE STEADILY TO 3500 FT OR HIGHER BY WED IN
RESPONSE TO INCOMING UPPER TROUGH. EXPECT STRATUS NEAR THE COAST TO
SPREAD RAPIDLY INLAND TONIGHT AND FILL ACROSS THE COASTAL BASIN.
STRATUS WILL REACH THE FOOTHILLS AND LOWER COASTAL SLOPES OF THE
MTNS BY 09-12Z WED WITH AREAS OF OBSCURED TERRAIN INLAND ASSOCIATED
WITH THE STRATUS LAYER. BASES APPROX 1600-2000 FT MSL AT 03Z SHOULD
RISE TO 2500-3000 FT MSL OR SO THRU WED MORN. THE STRATUS WILL
LIKELY BE STUBBORN ON WED...AND LINGER IN MOST LOCATIONS FROM THE
MOUNTAIN SLOPES WESTWARD.
GUSTY WESTERLY WINDS WILL AFFECT THE MTNS AND DESERTS THRU WED...
STRONGEST ON WED AFTN AND EVE WITH LOCAL GUSTS AROUND 45 MPH. THESE
WINDS BRING AREAS OF TURBULENCE AND LOCALLY STRONG UP AND DOWN
DRAFTS...WITH POTENTIAL FOR ROTORS AND LOW LEVEL WIND SHEAR IN THE
LEE OF THE MTN CRESTS. SOME BLOWING DUST AND SAND COULD LOCALLY
REDUCE VISIBILITY ON WED AFTN.
&&
.MARINE...
LARGE WEST-NORTHWEST SWELL WILL BUILD CONTINUE TO BUILD INTO THE
OUTER WATERS TONIGHT WITH STEEP WAVES...BIG ENOUGH TO GENERATE
HAZARDOUS SEAS FOR SMALL CRAFT THRU WED. GUSTY WNW WINDS WILL ALSO
OCCUR ESPECIALLY FAR OFFSHORE. ALONG THE BEACHES INCREASING SURF
HEIGHTS WILL APPROACH...BUT FALL A BIT SHORT OF...MARGINAL SURF
ADVISORY CRITERIA FOR SOUTHERN PORTIONS OF THE SAN DIEGO COAST.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH RIP CURRENT RISK AT THE BEACHES THROUGH WEDNESDAY. SEE
LAXSRFSGX.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TO 5 AM THURSDAY FOR
THE OUTER WATERS. SEE LAXCWFSGX.
&&
PUBLIC...MOEDE
AVIATION/MARINE...LAVIS
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Apr 29, 4:15 PM PDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 415 PM PDT TUE APR 29 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-301200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 415 PM PDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. THE STRONG WINDS MAY PRODUCE BLOWING DUST AND SAND. HIGH SURF WILL RESULT IN DANGEROUS RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. WEDNESDAY...STRONG WESTERLY WINDS IN THE MOUNTAINS AND DESERTS ESPECIALLY DURING THE AFTERNOON AND EVENING WITH BLOWING DUST AND SAND. DANGEROUS RIP CURRENTS WILL CONTINUE AT THE BEACHES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SCV/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:56 AM PDT | Dense Fog Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 4 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.